MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II ILIAC STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETLW1610C124E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Occlusion (1984); Claudication (2550)
Date of Event 12/09/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of a 78 mm abdominal aortic aneurysm.It was reported that the patient presented with claudication symptoms when they returned for follow up 4 months later.An ultrasound showed left limb occlusion and an angio carried out also verified the occlusion.A wire was attempted to be passed into the limb retrograde as well as antegrade without success.The angio showed a patent right and left hypogastric with collateral flow and there was flow in the lower extremities.The physician opted to not proceed with intervention but to follow the patient for the moment.As per the physician, the cause of the event was anatomy.The physician felt that the distal end of the left limb was at a tortuous part of the common iliac artery causing flow issues that did not show up in the initial completion angio or the one month follow up.No additional clinical sequelae were reported and the patient is being monitored.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact cause of the left limb occlusion and claudication reported at ~3 months post-implant could not be determined from the films provided.Films during implant were not available and the blood flow dynamics could not be assessed from the ct¿s provided.Films from the occlusion event at 3 month were also not available and the reported event could not be assessed.It is possible that the acute vessel angulation seen at the take-off of the lcia may have contributed to the occlusion.The pre-existing aaa and iliac thrombus and calcification, as well as the small and calcified distal aorta may have been factors.This may also have been caused by a patient condition: poor distal runoff, an unknown coagulopathy that is now presenting, or a previous history of pad.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDURANT II ILIAC STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key9464893
Report Number9612164-2019-05148
Device Sequence Number19599735
Product Code MIH
UDI-Device Identifier00643169467644
UDI-Public00643169467644
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/30/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/17/2020
Device Model NumberETLW1610C124E
Device Catalogue NumberETLW1610C124E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/09/2019
Initial Date Received by Manufacturer 12/09/2019
Supplement Date Received by Manufacturer01/23/2020
Initial Report FDA Received Date12/13/2019
Supplement Report FDA Received Date01/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Weight66